MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII SHIELDED BLADED ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII SHIELDED BLADED ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFB33
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic removal of left ovarian cyst.Event description: during removal of specimen with a retrieval bag it was noticed on the screen that the trocar was broken at the tip.Bits of the trocar had broken off.Once the trocar had been removed all the pieces made up the trocar.Additional information received from an applied medical representative via email on 18nov2024: patient status is unknown at the time of reporting.The tm stated ' i¿m not sure how i can find this out if the theatre staff don't have this answer.The hospital did report this from their end as well.Additional information received from an applied medical representative via email on 20nov2024: the tm stated that the theatre team were not aware of or did not state there was patient injury.Intervention: removed the trocar from patient and continued to finish the procedure.Patient status: no patient injury or illness was reported.
 
Event or Problem Description
Procedure performed: laparoscopic removal of left ovarian cyst.Event description: during removal of specimen with a retrieval bag it was noticed on the screen that the trocar was broken at the tip.Bits of the trocar had broken off.Once the trocar had been removed all the pieces made up the trocar.Additional information received from an applied medical representative via email on 18nov24: patient status is unknown at the time of reporting.The tm stated ' i¿m not sure how i can find this out if the theatre staff don¿t have this answer.The hospital did report this from their end as well.Additional information received from an applied medical representative via email on 20nov24: the tm stated that the theatre team were not aware of or did not state there was patient injury.Additional information received from an applied medical representative via email on 16dec24: the trocar was inserted ' with rotation while in advancing in the cavity' and there was no difficulty during insertion.The trocar was not used with a robot.It was confirmed the only instrument that was inside of the cannula at the time of the incident was a specimen bag.Regarding patient ' no visible injury noted after the trocar was broken'.Intervention: removed the trocar from patient and continued to finish the procedure.Patient status: no visible injury noted after the trocar was broken.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with two (2) pieces of a clear fragment.Visual inspection confirmed the complainant¿s experience of a cannula tip fracture.The clear fragments were identified to be part of the cannula tip.Based on the condition of the returned unit, it is likely that the cannula tip fractured was due to instrumentation coming into contact with the tip and/or excess force was exerted on the tip during the procedure.It is also possible that the cannula tip material was more susceptible to fracture.A historical trend analysis and review of production records was performed and no relevant documentation was identified.

Brand Name
KII SHIELDED BLADED ACCESS SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key20826747
Report Number2027111-2024-00936
Device Sequence Number9830645
Product Code GCJ
UDI-Device Identifier00607915119843
UDI-Public(01)00607915119843
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCFB33
Device Catalogue Number101477621
Device Lot Number1526989
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECIMEN RETRIEVAL BAG.
Patient SexUnknown